Texas, 2014Drought in Texas, April 1 to 30, 2014
April 1 to 30, 2014 · NWS FWD · 31 events in 31 counties and zones
Drought conditions became worse over several counties in the western and northwestern portions of North Texas. Little change in drought conditions occurred over the rest of the region.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $88,000
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions became worse over several counties in the western and northwestern portions of North Texas. Little change in drought conditions occurred over the rest of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CDT MON MAR 31 2014
.AVIATION...
MVFR STRATUS HAS BEGUN MOVING NORTH. EXPECT IT AT WACO NEAR 06Z AND
METROPLEX A COUPLE OF HOURS LATER. IT SHOULD BURN OFF NEAR NOON
LEAVING SCT/BKN VFR DECK. OVERNIGHT INTO WEDNESDAY...DEW POINTS
INCREASE INTO THE MID 60S...AND IT APPEARS TO BE A PRIME SETUP FOR
A SURGE OF IFR STRATUS AND POSSIBLE DRIZZLE/LIGHT FOG FOR
WEDNESDAY MORNING. HAVE INDICATED IFR FOR EXTENDED PORTION OF DFW
TAF. 84
&&
.PREV DISCUSSION... /ISSUED 332 PM CDT MON MAR 31 2014/
AREA OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHEASTERN
PORTIONS OF THE CWA AS MID-LEVEL LIFT TAPS INTO WEAK ELEVATED
INSTABILITY AND MOISTURE AROUND 550 MB. MUCH OF THE WEAKER RETURNS
ARE NOT REACHING THE SURFACE AS SUB-CLOUD MOISTURE REMAINS POOR.
ALL ACTIVITY SHOULD BE EAST OF THE REGION BY 00Z AND WILL CARRY NO
POPS FOR THE EVENING AND OVERNIGHT HOURS.
FOR TOMORROW...THE DRY LINE WILL SET UP NEAR ABILENE BY THE LATE
AFTERNOON...BUT A STRONG CAPPING INVERSION WILL DAMPER CONVECTIVE
CHANCES. AFTERNOON HIGHS NEAR THE DRYLINE WILL BE CLOSE TO 90
AND CONVECTIVE CHANCES WILL BE HIGHLY DEPENDENT ON HOW MUCH
TEMPERATURES WILL WARM TO WEAKEN THE CAP. UPPER LEVEL LIFT WILL BE
NEGLIGIBLE...SO WARMING IS REALLY THE ONLY MECHANISM IN PLAY TO
SEE INITIATION ALONG THE BOUNDARY DUE TO WEAKENING OF THE CAP.
CLOUD COVER SHOULD BE IN PLACE FOR MUCH OF THE DAY FARTHER EAST
LIMITING TEMPERATURES TO ONLY WARMING TO NEAR 80...THUS KEEPING A
VERY LARGE CAP IN PLACE. GIVEN ALL THIS...THE WORSE CASE SCENARIO
IS ISOLATED STORMS DO DEVELOP NEAR THE DRYLINE...THEN MOVE EAST
INTO OUR CWA BEFORE WEAKENING AS THE STORMS REACH A STRONGER CAP
AND LESS INSTABILITY. CAPE AND SHEAR VALUES NEAR OUR WESTERN
COUNTIES WILL SUPPORT SEVERE STORMS WITH ANY ACTIVITY THAT DOES
DEVELOP.
WEDNESDAYS FORECAST IS A BIT TRICKIER AS SEVERAL THINGS COME INTO
PLAY. A LARGE TROUGH CURRENTLY OFF THE WEST COAST WILL BE
MOVING EAST...THEN CENTERED NEAR ARIZONA. ALTHOUGH THE MAIN LIFT
ASSOCIATED WITH THE TROUGH ITSELF WILL NOT BE OVER THE
AREA...UPPER LEVEL HEIGHTS WILL BE FALLING. 12 HOUR 500 MB HEIGHT
FALLS WILL BE NEAR 3-5 DM WHICH IS INDICATIVE OF ASCENT IN THE
MID-LEVELS OF THE ATMOSPHERE. THE DRYLINE WILL BE IN A SIMILAR
REGION AS TUESDAY AND SOME STORMS NEAR THE BOUNDARY WILL BE
POSSIBLE AGAIN DEPENDING ON HOW MUCH OF THE CAP WEAKENS WITH
DAYTIME HEATING AND LIFTING. ANY STORMS NEAR THE DRYLINE WOULD
LIKELY BE ABLE TO REACH SEVERE STATUS GIVEN AMPLE SHEAR AND CAPE.
FARTHER EAST...MOISTURE WILL BE ON THE INCREASE GIVEN THE
PERSISTENT LOW- LEVEL SOUTH FLOW AND MID-LEVEL LIFT. PWAT VALUES
IN THE AFTERNOON WILL BE ABOVE 1.5 INCHES EAST OF INTERSTATE 35.
WE COULD SEE SOME ELEVATED SHOWERS AND THUNDERSTORMS IN THIS
REGION GIVEN THE LIFT ASSOCIATED WITH THE HEIGHT FALLS...BUT
SEVERE CHANCES MAY BE LIMITED GIVEN LACK OF SURFACE FOCUS IN
THIS REGION.
THURSDAY...THE UPPER LEVEL LOW WILL BE APPROACHING THE AREA. THIS
WILL ALLOW THE DRYLINE TO FINALLY PUSH EAST ACROSS THE AREA
DURING THE DAY. THE ASSOCIATED COLD FRONT WITH THE UPPER LOW WILL
EVENTUALLY OVERTAKE THE DRYLINE DURING THE OVERNIGHT HOURS. MOST
MODELS ARE SHOWING THE EROSION OF THE CAP BY MID-DAY THURSDAY.
EXPECT SHOWERS AND STORMS TO INITIATE AROUND THIS TIME...ALONG OR
JUST WEST OF THE I-35 CORRIDOR THEN INCREASING IN COVERAGE AS THE
ACTIVITY MOVES EAST. CAPE VALUES THURSDAY IN THE WARM SECTOR WILL
EXCEED 3000 J/KG AND WITH 40 KNOTS OF DEEP SHEAR PERPENDICULAR TO
THE DRYLINE...DISCRETE SUPERCELLS ARE POSSIBLE. IF THE CAP IS
STRONGER THAN CURRENTLY ANTICIPATED...THEN THE OVERALL COVERAGE OF
STORMS WOULD BE LOWER THAN EXPECTED.
THE FRONT WILL PUSH THROUGH THURSDAY NIGHT AND EARLY FRIDAY
MORNING BRINGING COOLER WEATHER WITH HIGHS IN THE 60S/70S FRIDAY
THROUGH SUNDAY. MODELS ARE STILL HAVING PROBLEMS WITH THE NEXT
TROUGH MOVING THROUGH LATE SATURDAY AND INTO SUNDAY. THE ECMWF
CONTINUES TO SHOW DEEP LIFT ABOVE THE FRONTAL LAYER WITH SHOWERS
AND THUNDERSTORMS FOR MUCH OF THE AREA SATURDAY AFTERNOON THROUGH
SUNDAY...WHILE THE GFS CONTINUES TO REMAIN MOSTLY DRY. THE
CANADIAN IS ONLY OUT THROUGH SUNDAY MORNING BUT AS OF NOW IT SEEMS
TO SUPPORT THE GFS SOLUTION. AS OF NOW SEVERE CHANCES WITH
ANYTHING LOOK VERY LOW...GIVEN THE COOLER SURFACE TEMPERATURES.
WILL KEEP 20 POPS SATURDAY THROUGH SUNDAY FOR THE AREA UNTIL WE
HAVE HIGHER CONFIDENCE IN ONE SOLUTION.
HAMPSHIRE
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 62 81 68 84 69 / 0 10 10 20 30
WACO, TX 60 79 68 81 70 / 0 10 10 20 20
PARIS, TX 57 75 64 80 67 / 5 10 10 30 40
DENTON, TX 61 80 68 83 66 / 0 10 10 20 30
MCKINNEY, TX 59 78 65 82 68 / 0 10 10 20 30
DALLAS, TX 62 80 67 83 67 / 0 10 10 20 30
TERRELL, TX 60 77 66 81 68 / 0 10 10 30 30
CORSICANA, TX 61 78 65 81 69 / 0 10 10 30 20
TEMPLE, TX 60 79 67 81 68 / 0 10 10 20 20
MINERAL WELLS, TX 59 87 65 87 63 / 0 10 10 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Mar 31, 2:40 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT MON MAR 31 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 PM CDT MON MAR 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEST OF A SHERMAN
TO MERIDIAN AND LAMPASAS LINE ON TUESDAY AFTERNOON AND EVENING DUE
TO THE APPROACH OF A DRYLINE. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN THREATS...BUT AN ISOLATED TORNADO MAY ALSO OCCUR.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AND THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. ONCE AGAIN...
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT
ISOLATED TORNADOES MAY ALSO OCCUR.
THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE AGAIN ON
SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Montague
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Montague County began April split between D2/Severe drought in the western half of the county and D1/Moderate in the east. By the end of the month, D2/Severe drought covered all of the county with some spots reaching D3/Extreme category.
Drought, Grayson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered Grayson County for all of April 2014.
Drought, Denton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered Denton County for all of April 2014.
Drought, Fannin
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Fannin County spent all of April 2014 with Extreme/D3 conditions over the northeastern quarter of the county, and Severe/D2 across the rest of the county.
Drought, Lamar
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Lamar County Experienced Extreme/D3 conditions over the northwestern quarter of the county, Severe/D2 over the central part of the county and Moderate/D1 conditions over the southeastern corner of the county for all of April 2014.
Drought, Young
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Young County for all of April 2014.
Drought, Lampasas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Lampasas County for all of April 2014.
Drought, Hamilton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Hamilton County for all of April 2014.
Drought, Bosque
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Bosque County for all of April 2014.
Drought, Hood
- When
- April 1, 12:00 AM CST to 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Hood County for all of April 2014.
Drought, Somervell
- When
- April 1, 12:00 AM CST to 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Extreme/D3 conditions covered Somerville County for all of April 2014.
Drought, Jack
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Jack County spent most of April 2014 in Severe/D2 drought. Below normal rain caused conditions to deteriorate further...leading to a downgrade to Extreme/D3 conditions county-wide by the end of the month.
Drought, Wise
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Wise County spent the first half of April split between Severe/D2 conditions over the southwestern half of the county and Moderate/D1 over the northeastern half. By the middle of the month, conditions became Severe/D2 over the entire county, and remained as such through the end of the month.
Drought, Collin
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Collin forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Severe/D2 conditions covered Collin County during most of April 2014. By the end of the month, conditions were downgraded to Extreme/D3 due to continued below-normal precipitation.
Drought, Hunt
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Hunt County spent all of April 2014 split between Severe/D2 conditions over the northern half of the county and Moderate/D1 conditions across the south.
Drought, Rockwall
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Rockwall forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Rockwall County, being a small county on the edge of the near-normal and below-normal rainfall, wavered between D1/moderate and D2/Severe drought during April 2014.
Drought, Stephens
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Stephens County Spent the first half of April split between Severe/D2 drought over the southwestern third of the county and D3/Extreme drought over the northeastern two-thirds of the county. By April 15, all of Stephens County was classified as D3/Extreme, and conditions remained as such through the end of the month.
Drought, Palo Pinto
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Palo Pinto County spent all of April 2014 classified as residing in the D3/Extreme drought category.
Drought, Parker
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
For all of April 2014, Severe/D2 drought were in place over all but the far southern reaches of the Parker County, where Extreme/D3 conditions resided.
Drought, Tarrant
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Tarrant County spent the majority of April 2014 with Severe/D2 conditions over the northern three-quarters of the county, and Extreme/D3 over the southern quarter. By the end of the month, Extreme/D3 covered all but the extreme northeastern corner of the county.
Drought, Dallas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
After beginning April 2014 in Severe/D2 drought, much of Dallas County improved to Moderate/D1 after a week of receiving nice rainfall. Conditions quickly deteriorated back to Severe/D2 by the middle of April, with much of the county falling into Extreme/D3 by the end of the month.
Drought, Eastland
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Eastland County spent all of April 2014 in Severe/D2 drought.
Drought, Erath
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Erath County spent most of April 2014 split between Extreme/D3 drought across the southern half of the county and Severe/D2 conditions across the northern half. By the end of the month, all of Erath County was classified in the Extreme/D3 category.
Drought, Johnson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Johnson County spent the majority of April 2014 split between Extreme/D3 conditions over the western two-thirds of the county and Severe/D2 across the eastern third. On April 29, all of Johnson county was classified under the Extreme/D3 category.
Drought, Ellis
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
For most of April, Ellis County experienced Severe/D2 drought over at least the western half of the county. By April 29, conditions had deteriorated to Extreme/D3 over the western third of the county with Severe/D2 across the rest of the county.
Drought, McLennan
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
McLennan County spent April 2014 with Severe/D2 conditions over the western half of the county and Moderate/D1 over the eastern half. Extreme/D3 conditions began to creep into western fringes of the county by the end of the month.
Drought, Coryell
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Coryell County spent April 2014 with Extreme/D3 conditions over the western two-thirds of the county and Severe/D2 over the eastern third. Extreme/D3 conditions began to creep farther east during the last few days of the month.
Drought, Bell
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Bell County resided on the edge of the north Texas drought, experiencing Severe/D2 conditions across only far western portions of the county. The rest of Bell County remained in Moderate/D1 drought.
Drought, Mills
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
After beginning April with Extreme/D3 conditions in place, Mills County experienced a brief improvement to D2/Severe during the middle part of the month. By April 29th, Mills County fell back into the Extreme/D3 category.
Drought, Comanche
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Comanche County spent all of April 2014 with Extreme/D3 drought covering the southern two-thirds of the county and Severe/D2 over the northern third.
Drought, Cooke
- When
- April 3, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe/D2 conditions over the southeastern half of Cooke County at the beginning of April expanded to cover all of the county around the middle of the month. These moderate drought conditions persisted through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2014$10 million · 24 events
- Flash Flooding and Flood in Missouri, April 1 to 3, 2014$77,000 · 1.75 in hail · 67 events
- Drought in New Mexico, April 1 to 30, 201440 events
- Hail and Damaging Wind in Texas, April 1, 2014$50,000 · 2.5 in hail · 4 events
- Drought in Oklahoma, April 1 to 30, 201437 events
- Drought in Texas, April 1 to 30, 201424 events
- Drought in Texas, April 1 to 30, 201420 events
- Drought in Kansas, April 1 to 30, 201419 events
- Drought in Nebraska, April 1 to 30, 201419 events
- Drought in Texas, April 1 to 30, 201418 events
- Drought in New Mexico, April 1 to 30, 201415 events
- Winter Storm in Minnesota, April 1, 201414 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512985, 512991, 512992, 512993, 512994, 512995, 512996, 512997, 512998, 512999, 513000, 513001, 513002, 513003, 513004, 513005, 513006, 513007, 513008, 513009, 513010, 513011, 513012, 513013, 513014, 513021, 513022, 513023, 513025, 513026, 512990.